Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 18, 2012, 5:03 PM EDT for Dutchess County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 18, 2012, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS81 KALY 182103
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT WED JUL 18 2012
NYZ064>066-182130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
503 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW
YORK...AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED OAKS
MILL...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL...MYERS CORNER AND 7 MILES SOUTH OF PLEASANT VALLEY BY
510 PM EDT
HOPEWELL JUNCTION BY 520 PM EDT
6 MILES NORTHWEST OF PAWLING AND 7 MILES WEST OF WINGDALE BY 530 PM
EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4157 7397 4158 7396 4158 7402 4158 7405
4177 7397 4183 7370 4175 7352 4152 7354
TIME...MOT...LOC 2103Z 283DEG 23KT 4166 7391
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 18, 4:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 445 PM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT WILL SAG SOUTH ACROSS SOUTHEAST NEW YORK AND SOUTHERN NEW ENGLAND INTO THIS EVENING...STALLING ACROSS THE MID ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING MUCH LESS HUMID AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER LOW PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH WILL PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF THE REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 445 PM...CANCELLED SEVERE THUNDERSTORM WATCH 490 AS WELL AS THE HEAT ADVISORY FOR SOUTHERN AREAS. STILL SOME INSTABILITY AND ISOLATED TO SCATTERED THUNDERSTORMS OVER ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES INTO THIS EVENING ALTHOUGH WE BELIEVE THE SEVERE THREAT HAS DIMINISHED. INSTABILITY HAS DECREASED SINCE EARLIER TO AROUND 1000-2000 J/KG...BUT STILL ENOUGH CAPE TO ALLOW FOR SOME CONVECTION TO CONTINUE. ANY CELLS THAT HAVE DEVELOPED IN THE LAST HALF HOUR HAVE BEEN NOT NEARLY AS TALL AS THE SEVERE STORMS FROM EARLIER IN THE AFTERNOON. THE MAIN FRONTAL BOUNDARY WITH A WIND SHIFT HAS SLOWED ITS SOUTHWARD PROGRESS...LEAVING THE SOUTHERN THREE COUNTIES IN THE WARM/MOIST/UNSTABLE AIR WITH THE LINGERING THREAT OF STORMS. CONVECTION SHOULD DECREASE WITH LOSS OF DAYTIME HEATING TOWARDS DARK...ALSO DUE TO THE SLOW SOUTHWARD PROGRESS OF THE FRONT CLEARING THE AREA. LOWER DEWPOINTS LAGGING A BIT BEHIND THE INITIAL FRONT...BUT RELIEF CAN BE SEEN NOT TOO FAR AWAY WITH DEWPOINTS DROPPING INTO THE UPPER 50S TO LOWER 60S ALREADY NORTH AND WEST OF THE CAPITAL REGION. CDFNT REACHES LONG ISLAND SOUND LATER THIS EVENING...DECELERATING ACROSS THE MID ATLC STATES. NAM/00 UTC ECMWF BRING SUFFICIENT DRYING INTO FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S TIER OF FCA WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP CLOUDS IN PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW 60S SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL TURN N OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING MORE THAN FAIR WX CU. AS HAS BEEN THE CASE THE PST FEW RUNS..THE MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH 12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE -SHRA TO S TIER THU. THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT. WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS. FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE LONG TERM PERIOD CONTAINS A PERIOD OF CHC -SHRA/TSRA FOCUSED PRIMARILY ON MONDAY AND MONDAY NIGHT...WITH DRY CONDITIONS ON EITHER SIDE. THE WEEKEND STARTS OFF DRY WITH HIGH PRESSURE IN CONTROL FROM THE LOWER GREAT LAKES REGION TO THE CANADIAN MARITIMES. THIS FEATURE GRADUALLY LOSES ITS GRIP...THOUGH...AS A COLD FRONT APPROACHES FROM SOUTHEASTERN CANADA. FOR SUNDAY AND SUNDAY NIGHT... POPS ARE CHC IN THE ADIRONDACKS...WITH SCHC ELSEWHERE. THE FRONT SLIPS SOUTH ACROSS OUR FORECAST AREA MONDAY NIGHT...AFTER WHICH TIME POPS DROP OFF QUICKLY...WITH DRY WEATHER TUESDAY THROUGH WEDNESDAY. SUNSHINE WILL INCREASE AGAIN THROUGH MID-WEEK. HIGH TEMPERATURES WILL BE MOSTLY IN THE UPPER 70S TO MID 80S RANGE EACH DAY WITH ONLY SLIGHT COOLING BEHIND THE COLD FRONT. WITH PARTLY CLOUDY SKIES SATURDAY NIGHT...RADIATIONAL COOLING WILL MAKE IT THE COOLEST NIGHT OF THE WEEK...WITH LOWS RANGING FROM AROUND 50 DEGREES IN THE MOUNTAINS...TO AROUND 60 IN THE LOWER MID-HUDSON VALLEY. THEREAFTER...LOWS WILL BE MAINLY FROM THE LOWER 50S TO MID 60S. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS FOR THE TAF SITES...HOWEVER...COLD FRONT WAS MOVING SOUTH TOWARD THE MID HUDSON VALLEY WHERE A LINE OF CONVECTION HAS DEVELOPED. THIS WILL BE THE PROBLEMATIC TAF FOR KPOU WHERE WE WILL PLACE A TEMPO GROUP FOR CONVECTION THIS AFTERNOON. TO THE NORTH OF THIS CONVECTION...WINDS HAVE BECOME NORTHERLY WITH A MORE STABLE AIR MASS AND THIS TREND WILL CONTINUE INTO TONIGHT. THE POTENTIAL FOR FOG APPEARS MINIMAL AT THIS TIME AND WE WILL LEAVE OUT OF THE TAFS AT THIS TIME. ADDITIONAL HIGH LEVEL MOISTURE WILL MOVE INTO THE REGION DURING THURSDAY AS A SHORT WAVE INTERACTS WITH THE FRONTAL BOUNDARY AND ADVECTS MOISTURE BACK NORTH. OUTLOOK... THU NT-FRI NT...KGFL-KALB-KPSF...VFR WITH NO SIG WX. KPOU...VFR...CHC MVFR WITH -SHRAS. SAT-SUN...VFR...NO SIG WX. MON...MAINLY VFR...SLIGHT CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS. A BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID CONDITIONS. RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF 25 TO 50 PERCENT THURSDAY AFTERNOON. THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5 TO 15 MPH WILL BE COMMON ON THURSDAY. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE NEXT 5 DAYS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/JPV NEAR TERM...SNYDER/JPV SHORT TERM...WASULA LONG TERM...ELH AVIATION...BGM FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Jul 18, 4:51 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 451 PM EDT WED JUL 18 2012 CTZ001-013-NYZ063>066-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 451 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER AND DUTCHESS COUNTIES IN EAST CENTRAL NEW YORK...AND LITCHFIELD COUNTY IN NORTHWEST CONNECTICUT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. ALTHOUGH THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...SOME MAY PRODUCE GUSTY WINDS AND SOME BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 191100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 451 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN VERMONT...AS WELL AS EAST CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 2:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012
CTZ001-013-NYZ065-066-181915-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
249 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH. THIS STORM
WAS LOCATED NEAR BEACON...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 255 PM EDT
PAWLING AND 9 MILES SOUTH OF WINGDALE BY 315 PM EDT
LAT...LON 4145 7401 4152 7401 4159 7395 4172 7394
4174 7347 4157 7346 4157 7348 4163 7350
4165 7349 4166 7351 4152 7353 4149 7392
4144 7397
TIME...MOT...LOC 1848Z 273DEG 28KT 4153 7389
WRS/VTKLocal storm report, Jul 18, 3:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL WINGDALE 41.65N 73.56W
07/18/2012 E0.75 INCH DUTCHESS NY PUBLIC
&&
EVENT NUMBER ALY1200126
IRLLocal storm report, Jul 18, 3:37 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG PAWLING 41.56N 73.60W
07/18/2012 DUTCHESS NY PUBLIC
TREES AND WIRES DOWN ALONG WITH NICKEL SIZE HAIL
&&
EVENT NUMBER ALY1200127
IRLSpecial weather statement, Jul 18, 3:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT WED JUL 18 2012
CTZ001-013-182030-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
354 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 7 MILES
SOUTH OF TORRINGTON...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
TERRYVILLE BY 405 PM EDT
LAT...LON 4163 7325 4181 7326 4183 7294 4182 7294
4180 7296 4179 7301 4165 7298 4164 7298
4163 7299 4162 7302
TIME...MOT...LOC 1954Z 263DEG 23KT 4173 7311
WRS/VTKSpecial weather statement, Jul 18, 4:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT WED JUL 18 2012
NYZ065-066-182115-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
439 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW
YORK...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED HOOK...
OR ABOUT OVER RHINEBECK...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
PINE PLAINS AND STANFORDVILLE BY 455 PM EDT...
AMENIA AND MILLERTON BY 510 PM EDT...
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4191 7396 4208 7393 4208 7390 4200 7370
4198 7353 4201 7352 4200 7349 4177 7351
TIME...MOT...LOC 2039Z 289DEG 26KT 4197 7383Special weather statement, Jul 18, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT WED JUL 18 2012
NYZ064>066-182130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
503 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW
YORK...AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED OAKS
MILL...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL...MYERS CORNER AND 7 MILES SOUTH OF PLEASANT VALLEY BY
510 PM EDT
HOPEWELL JUNCTION BY 520 PM EDT
6 MILES NORTHWEST OF PAWLING AND 7 MILES WEST OF WINGDALE BY 530 PM
EDT
THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4157 7397 4158 7396 4158 7402 4158 7405
4177 7397 4183 7370 4175 7352 4152 7354
TIME...MOT...LOC 2103Z 283DEG 23KT 4166 7391The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:03 PM EDT | Special Weather Statement | ALY | Warren, Washington | 42 min |
| Jul 17, 9:20 PM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| Jul 17, 9:37 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| Jul 17, 10:56 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady | 34 min |
| Jul 17, 11:01 PM EDT | Special Weather Statement | ALY | Rensselaer | 29 min |
| Jul 17, 11:28 PM EDT | Special Weather Statement | ALY | Rensselaer, Schenectady | 32 min |
| Jul 18, 12:09 AM EDT | Special Weather Statement | ALY | Rensselaer | 21 min |
| Jul 18, 12:49 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Jul 18, 1:03 PM EDT | Special Weather Statement | ALY | Dutchess | 27 min |
| Jul 18, 1:14 PM EDT | Heat Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 18, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 59 min |
| Jul 18, 1:33 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
| Jul 18, 1:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 103 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 56 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | ALY | Putnam | 26 min |
| Jul 18, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 66 min |
| Jul 18, 3:26 PM EDT | Areal Flood Advisory | ALY | Dutchess | 61 min |
| Jul 18, 4:39 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 18, 5:12 PM EDT | Special Weather Statement | ALY | Ulster | 33 min |
| Jul 18, 5:43 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 18, 6:14 PM EDT | Special Weather Statement | ALY | Dutchess | 46 min |
| Jul 17, 8:25 PM EDT | Special Weather Statement | ALY | Rutland | 50 min |
| Jul 18, 1:56 PM EDT | Special Weather Statement | ALY | 34 min | |
| Jul 18, 3:54 PM EDT | Special Weather Statement | ALY | 36 min | |
| Jul 18, 3:58 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 32 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | ALY | 48 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.